MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CRUCIFORM SCREWDRIVER WITH HOLDING SLEEVE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CRUCIFORM SCREWDRIVER WITH HOLDING SLEEVE; SCREWDRIVERS
Catalog Number 313.94.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a cruciform screwdriver with holding sleeve was found in sterile processing missing the handle.There was no patient involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: visual inspection: the 2.4mm cruciform screwdriver with holding sleeve (part: 313.94.96, lot: unknown) was received at us customer quality (cq).A visual inspection was performed.Only the screwdriver shaft was returned, the holding sleeve and handle were missing.Overall discoloration was observed near the dowel pin on the proximal end of the shaft.The returned condition is consistent with the complaint condition thus confirming the complaint.Document/specification review drawings used: screwdriver w/ holding sleeve assembly screwdriver assembly screwdriver shaft due to the lack of an associated lot number, the most current revisions of the drawings were reviewed.There were no design issues found with these drawings.Missing components are confirmed.Dimensional analysis a dimensional analysis was not performed since the missing components were clearly identified during the document/specification review.Conclusion: the complaint was confirmed for the 2.4mm cruciform screwdriver with holding sleeve.In addition to missing the handle, it was observed that the holding sleeve was also missing.Although no definite root cause could be determined, the holding sleeve could have went missing while the device was in a disassembled state.No fragments of the handle were returned, but due to the dowel pin still being in place on the screwdriver shaft, the shaft cannot be removed from the handle unless the handle is broken/fragmented.The handle may have experienced unintended forces which lead to it breaking.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM CRUCIFORM SCREWDRIVER WITH HOLDING SLEEVE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8768246
Report Number2939274-2019-59050
Device Sequence Number11332936
Product Code HXX
UDI-Device Identifier10886982188267
UDI-Public(01)10886982188267
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number313.94.96
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1